Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 84, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 29, 2012, 4:25 AM EST. It took effect at Nov 29, 2012, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2012, 4:25 AM EST (09:25 UTC)
- In effect from
- Nov 29, 2012, 7:00 AM EST
- Expired
- Nov 29, 2012, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
071 WHUS73 KIWX 290925 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 AM EST THU NOV 29 2012 LMZ043-291730- /O.NEW.KIWX.SC.Y.0084.121129T1200Z-121130T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI- 425 AM EST THU NOV 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS: SOUTHWEST 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
872 WHUS73 KIWX 291502 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1002 AM EST THU NOV 29 2012 LMZ043-292315- /O.CON.KIWX.SC.Y.0084.000000T0000Z-121130T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1002 AM EST THU NOV 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS: SOUTHWEST 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
097 WHUS73 KIWX 292146 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 PM EST THU NOV 29 2012 LMZ043-300000- /O.CON.KIWX.SC.Y.0084.000000T0000Z-121130T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI- 446 PM EST THU NOV 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS: SOUTH 10 TO 15 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
216 WHUS73 KIWX 300019 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 719 PM EST THU NOV 29 2012 LMZ043-300130- /O.EXP.KIWX.SC.Y.0084.000000T0000Z-121130T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI- 719 PM EST THU NOV 29 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 3:19 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 29, 3:19 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 319 AM EST THU NOV 29 2012 .SHORT TERM.../TODAY-FRI NGT/ WK SHRTWV OVER MN THIS MORNING WILL CONT MOVG RAPIDLY SE ACROSS THE GRTLKS TODAY. HIGH CLOUDS IN ADVANCE OF THIS SYSTEM SHOULD PERSIST OVER THE AREA PAST DAYBREAK, THEN CLEAR OUT BY MIDDAY. WK CDFNT OVER THE UPR GRTLKS WILL SINK SOUTH TO SRN MI TONIGHT AND THEN STALL OUT AS A WK SHRTWV OVER THE ROCKIES MOVES EAST IN THE ZONAL FLOW ACROSS THE PLAINS TO THE MID MS VALLEY TONIGHT AND TO THE LWR GRTLKS FRI. STILL APPEARS SOME OVER-RUNNING PRECIP WILL OCCUR NORTH OF THE STALLED BOUNDARY AS THE SHRTWV APPROACHES AND MOVES THROUGH THE AREA TONIGHT AND FRIDAY. MOST LIKELY THIS PRECIP WILL FALL NORTH OF OUR AREA BUT CLOSE ENOUGH TO LEAVE A SLIGHT CHC OF RW- ACROSS THE FAR NORTHERN PORTION OF THE CWA FOR FRIDAY. RIDGING ALOFT WILL ONCE AGAIN BUILD INTO THE AREA FRI NGT PROVIDING FAIR WX. GENERAL TREND TOWARD RIDGING/INCRSG HEIGHTS SHOULD TRANSLATE TO A CONTD SLOW WARMING TREND. GUIDANCE CONSENSUS SEEMS TO CAPTURE THIS TREND WELL AND FOLLOWED WITH NO SGFNT CHANGES. && .LONG TERM...SATURDAY THROUGH WEDNESDAY UNSEASONABLY MILD PATTERN ANTICIPATED THIS WEEKEND INTO EARLY NEXT WEEK AS GULF MOISTURE ADVECTS NEWD WITHIN LOW LEVEL SOUTHWESTERLY FLOW. A LOW AMPLITUDE SHORTWAVE EMBEDDED WITHIN ZONAL FLOW ALOFT (WITH PACIFIC ORIGINS) IS PROGGED TO TRACK THROUGH THE UPPER MIDWEST AND GREAT LAKES SATURDAY NIGHT INTO SUNDAY MORNING. WEAK SUPPORT ALOFT MAINLY BYPASSES NORTH BUT STILL COULD SEE LIGHTER SHOWERS/DRIZZLE ACCOMPANY THE ATTENDANT SFC TROUGH. CONTINUED WITH MID CHC POPS HERE GIVEN WEAK FORCING/HIGH MOISTURE SETUP. THE NEXT MORE PRONOUNCED SHORTWAVE LOOKS TO TAKE A FARTHER NORTH TRACK AND PHASE WITH NORTHERN STREAM ENERGY YIELDING A MORE IMPRESSIVE CYCLONE/NEGATIVE HEIGHT ANOMALY ACROSS SOUTH-CENTRAL CANADA BY MONDAY. THIS WILL LEAD TO DOWNSTREAM AMPLIFICATION AND RIDGING ACROSS THE GREAT LAKES/OH VALLEY REGION SUNDAY NIGHT INTO MONDAY WITH AN EVEN MORE IMPRESSIVE SURGE OF WARMTH/MOISTURE DURING THIS TIME. EXPECT MAINLY DRY CONDITIONS AND SUBSTANTIAL CLOUD COVER ON MONDAY...BUT DID OPT TO RETAIN SLIGHT CHC POPS FOR A FEW SHOWERS GIVEN STRONG LOW LEVEL THETA-E ADVECTION. 00Z GUIDANCE OVERALL CONTINUED TO TREND FASTER WITH COLD FRONTAL PASSAGE NOW PROGGED TO MOVE THROUGH MONDAY NIGHT INTO VERY EARLY TUESDAY MORNING. LINE OF SHOWERS (ISO THUNDER?) WILL LIKELY ACCOMPANY THE FRONT BUT ONLY HIGH CHC POPS WARRANTED AT THIS TIME GIVEN ENSEMBLE DIFFERENCES WRT TIMING. MORE TYPICAL EARLY DECEMBER WX IS EXPECTED IN THE WAKE OF THIS COLD FRONT TUESDAY INTO WEDNESDAY WITH TEMPERATURES LIKELY FALLING DURING THE DAY TUESDAY. PROGRESSIVE UP AND DOWN PATTERN LOOKS TO CONTINUE BEYOND THE LONG TERM PERIOD WITH TEMPS RETURNING BACK TO ABOVE NORMAL LATE NEXT WEEK BEFORE ANOTHER STRONGER SYSTEM/COLD FRONT SLAMS THROUGH AROUND DEC 8-9 (NEXT WEEKEND). && .AVIATION... /06Z TAFS/ SHRTWV DROPPING SE ACROSS MN SPREADING CIRRUS INTO NRN INDIANA EARLY THIS MORNING WHICH SHOULD PERSIST THROUGH ABOUT 15Z. SKC THEN EXPECTED THE REMAINDER OF THE DAY IN THE WAKE OF THIS WK SYSTEM. SFC HIGH PRESSURE OVER KY WILL MOVE EAST TODAY CAUSING SW WINDS TO CONT ACROSS NRN INDIANA WITH SPEEDS INCREASING INTO THE TEENS DURING THE DAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JT LONG TERM...STEINWEDEL AVIATION...JT
Hazardous weather outlook, Nov 29, 4:20 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 AM EST THU NOV 29 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-300930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 420 AM EST THU NOV 29 2012 /320 AM CST THU NOV 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-300930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 420 AM EST THU NOV 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.